Alert archive / North Dakota / Winter Storm Warnings in 2006
Winter Storm Warning 2, NWS Grand Forks, ND
NWS Grand Forks, ND issued this winter storm warning at Oct 30, 2006, 4:28 AM CST for 6 counties in North Dakota; Kittson County, Minnesota. It took effect at Oct 30, 2006, 12:00 PM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2006, 4:28 AM CST (10:28 UTC)
- In effect from
- Oct 30, 2006, 12:00 PM CST
- Expired
- Oct 30, 2006, 8:45 PM CST
- In force
- 9 hr
- Issued by
- NWS Grand Forks, ND
Counties Kittson County, MN, Benson County, ND, Cavalier County, ND, Pembina County, ND, Ramsey County, ND, Towner County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 132 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.5 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2715 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KFGF 301028 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 428 AM CST MON OCT 30 2006 ...WINTER STORM WATCH FOR PART OF NORTHWEST MINNESOTA... .A STRONG FRONTAL SYSTEM WITH LOW PRESSURE IN SOUTH DAKOTA THIS MORNING WILL BE INTO WEST CENTRAL MINNESOTA THIS AFTERNOON. HEAVY SNOW WILL DEVELOP OVER NORTHEAST NORTH DAKOTA AND PARTS OF NORTHWEST MINNESOTA THIS AFTERNOON AND TONIGHT. NORTHWESTERLY WINDS WILL ALSO CAUSE BLOWING AND DRIFTING SNOW TONIGHT BUT ALSO AFTER THE MAIN SNOWFALL HAS ENDED. MNZ002-003-009-015>017-022>024-027-028-NDZ039-301130- /O.CAN.KFGF.WS.A.0005.061030T1800Z-061031T1700Z/ NORMAN-CLAY-NORTH BELTRAMI-EAST POLK-NORTH CLEARWATER- SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER- EAST BECKER-CASS- INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...RED LAKE... FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...FARGO 428 AM CST MON OCT 30 2006 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELED THE WINTER STORM WATCH. $$ MNZ004-NDZ006>008-014-015-054-311800- /O.UPG.KFGF.WS.A.0005.061030T1800Z-061031T1700Z/ /O.NEW.KFGF.WS.W.0002.061030T1800Z-061031T1800Z/ KITTSON-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...HALLOCK...CANDO...LANGDON...CAVALIER... MADDOCK...LEEDS...DEVILS LAKE...ADAMS 428 AM CST MON OCT 30 2006 ...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 12 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO NOON ON TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. HEAVY SNOW AND BLOWING SNOW CONDITIONS ARE EXPECTED ACROSS NORTHEAST NORTH DAKOTA AND PART OF NORTHWEST MINNESOTA BEGINNING THIS AFTERNOON AND LASTING THROUGH TUESDAY MORNING. SNOWFALL TOTALS RANGING FROM 4 TO 8 INCHES ARE EXPECTED. THE MOST SIGNIFICANT SNOW ACCUMULATIONS ARE EXPECTED IN AND NORTH OF THE DEVILS LAKE AREA AND EXTENDING ALONG THE CANADIAN BORDER INTO KITTSON COUNTY MINNESOTA. NORTHWESTERLY WINDS 20 TO 35 MPH...WITH GUSTS TO 45 MPH...WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW. VISIBILITIES WILL BE REDUCED TO LESS THAN ONE HALF MILE ESPECIALLY IN OPEN COUNTRY. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MNZ001-007-008-013-014-NDZ016-024-026>030-038-311800- /O.UPG.KFGF.WS.A.0005.061030T1800Z-061031T1700Z/ /O.NEW.KFGF.SB.Y.0003.061030T1800Z-061031T1800Z/ WEST POLK-WEST MARSHALL-EAST MARSHALL-PENNINGTON-RED LAKE- EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL- BARNES- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...WARREN... NEWFOLDEN...THIEF RIVER FALLS...RED LAKE FALLS...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY 428 AM CST MON OCT 30 2006 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM NOON TODAY TO 12 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO NOON ON TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW AND BLOWING SNOW CONDITIONS ARE EXPECTED POSSIBLE ACROSS EASTERN NORTH DAKOTA AND NORTHWEST MINNESOTA BEGINNING THIS AFTERNOON AND CONTINUING INTO TUESDAY MORNING. SNOWFALL TOTALS RANGING FROM 2 TO 5 INCHES ARE POSSIBLE. THE MORE SIGNIFICANT SNOW ACCUMULATIONS WILL BE NORTH HIGHWAY 2. NORTHWESTERLY WINDS 20 TO 35 MPH...WITH GUSTS TO 45 MPH...WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW. VISIBILITIES AT TIMES WILL BE REDUCED TO LESS THAN ONE HALF MILE ESPECIALLY IN OPEN COUNTRY. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ MNZ005-006-311700- /O.CON.KFGF.WS.A.0005.061030T1800Z-061031T1700Z/ ROSEAU-LAKE OF THE WOODS- INCLUDING THE CITIES OF...ROSEAU...BAUDETTE 428 AM CST MON OCT 30 2006 ...WINTER STORM WATCH REMAINS IN EFFECT FROM NOON CST TODAY THROUGH TUESDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM NOON CST TODAY THROUGH TUESDAY MORNING. HEAVY SNOW AND BLOWING SNOW CONDITIONS REMAIN POSSIBLE ACROSS PART OF NORTHWEST MINNESOTA TONIGHT AND TUESDAY MORNING... INCLUDING ROSEAU AND LAKE OF THE WOODS COUNTIES. SNOWFALL TOTALS RANGING FROM 4 TO 7 INCHES ARE POSSIBLE. THE MORE SIGNIFICANT SNOW ACCUMULATIONS ARE EXPECTED NEAR THE CANADIAN BORDER AND MAY BE FARTHER NORTH. NORTHWESTERLY WINDS 20 TO 30 MPH MAY ALSO PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW WITH REDUCED VISIBILITY. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ GV
2 follow-up statements
000 WWUS43 KFGF 302116 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 316 PM CST MON OCT 30 2006 ...WINTRY WEATHER EXPECTED THIS AFTERNOON THROUGH TUESDAY MORNING... .SNOW WILL FALL THROUGH EARLY TUESDAY MORNING ACROSS NORTHEASTERN NORTH DAKOTA AND NORTHWESTERN MINNESOTA. THE HEAVIEST SNOW WILL FALL FROM DEVILS LAKE NORTHEAST THROUGH LANGDON...CAVALIER...AND HALLOCK...WHERE FOUR TO SIX INCHES MAY ACCUMULATE. ONE TO FOUR INCHES OF SNOW WILL FALL IN THE COOPERSTOWN...GRAND FORKS... MAYVILLE...THIEF RIVER FALLS...AND ROSEAU AREAS. NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL CAUSE REDUCED VISIBILITY IN BLOWING AND DRIFTING SNOW. ROADS MAY BECOME SNOW COVERED AND ICY. ALWAYS CHECK THE LATEST ROAD REPORTS BEFORE VENTURING OUT...AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. NDZ038-302230- /O.CAN.KFGF.SB.Y.0003.000000T0000Z-061031T1800Z/ BARNES- INCLUDING THE CITY OF...VALLEY CITY 316 PM CST MON OCT 30 2006 ...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE SNOW AND BLOWING SNOW ADVISORY. A BRIEF PERIOD OF LIGHT SNOW WILL OCCUR LATE THIS AFTERNOON AND EVENING...BUT IT IS NO LONGER EXPECTED TO SIGNIFICANTLY REDUCE VISIBILITIES. THUS THE SNOW AND BLOWING ADVISORY HAS BEEN REPLACED BY A WIND ADVISORY. $$ MNZ004-NDZ006>008-014-015-054-311800- /O.CON.KFGF.WS.W.0002.000000T0000Z-061031T1800Z/ KITTSON-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...HALLOCK...CANDO...LANGDON...CAVALIER... MADDOCK...LEEDS...DEVILS LAKE...ADAMS 316 PM CST MON OCT 30 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM CST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM CST TUESDAY. SNOW WILL CONTINUE TO FALL IN NORTHEASTERN NORTH DAKOTA THROUGH TONIGHT...AND WILL BEGIN IN NORTHWESTERN MINNESOTA BY LATE AFTERNOON AND CONTINUE THROUGH EARLY TUESDAY MORNING. TOTAL SNOW ACCUMULATIONS BY TUESDAY MORNING WILL RANGE FROM 4 TO 6 INCHES... WITH THE HEAVIEST SNOW LIKELY IN THE LANGDON...CAVALIER...AND HALLOCK AREAS. NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL PRODUCE BLOWING AND DRIFTING SNOW THROUGH TUESDAY MORNING ...EVEN AFTER THE SNOW HAS STOPPED FALLING. CONDITIONS WILL BE WORST IN THE DEVILS LAKE BASIN LATE THIS AFTERNOON BUT NOT UNTIL THIS EVENING IN THE REMAINDER OF NORTHEASTERN NORTH DAKOTA AND NORTHWESTERN MINNESOTA. AS TEMPERATURES CONTINUE TO FALL THROUGH THIS EVENING...ROADWAYS WILL BECOME SNOW COVERED AND ICY. ALWAYS CHECK THE LATEST ROAD REPORTS BEFORE VENTURING OUT AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MNZ005-006-311800- /O.UPG.KFGF.WS.A.0005.000000T0000Z-061031T1700Z/ /O.EXA.KFGF.SB.Y.0003.000000T0000Z-061031T1800Z/ ROSEAU-LAKE OF THE WOODS- INCLUDING THE CITIES OF...ROSEAU...BAUDETTE 316 PM CST MON OCT 30 2006 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 12 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM CST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL DEVELOP BY LATE AFTERNOON AND CONTINUE THROUGH TUESDAY MORNING. EXPECT TOTAL SNOW ACCUMULATIONS FROM 2 TO 4 INCHES. STRONG NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW. VISIBILITY WILL BE REDUCED TO ONE HALF MILE OR LESS AT TIMES IN OPEN COUNTRY. EXPECT CONDITIONS TO DETERIORATE THIS EVENING AS TEMPERATURES FALL BELOW FREEZING. ROADWAYS MAY BECOME SNOW COVERED AND ICY. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ MNZ009-311800- /O.EXA.KFGF.SB.Y.0003.000000T0000Z-061031T1800Z/ NORTH BELTRAMI- INCLUDING THE CITY OF...RED LAKE 316 PM CST MON OCT 30 2006 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 12 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM CST TUESDAY. SNOW WILL DEVELOP BY EVENING AND CONTINUE THROUGH TUESDAY MORNING. EXPECT TOTAL SNOW ACCUMULATIONS FROM 2 TO 4 INCHES. STRONG NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW. VISIBILITY WILL BE REDUCED TO ONE HALF MILE OR LESS AT TIMES IN OPEN COUNTRY. EXPECT CONDITIONS TO DETERIORATE THIS EVENING AS TEMPERATURES FALL BELOW FREEZING. ROADWAYS MAY BECOME SNOW COVERED AND ICY. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ MNZ001-007-008-013-014-NDZ016-024-026>030-311800- /O.CON.KFGF.SB.Y.0003.000000T0000Z-061031T1800Z/ WEST POLK-WEST MARSHALL-EAST MARSHALL-PENNINGTON-RED LAKE- EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...WARREN... NEWFOLDEN...THIEF RIVER FALLS...RED LAKE FALLS...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE 316 PM CST MON OCT 30 2006 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST TUESDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST TUESDAY. SNOW WILL SPREAD FROM NORTHEASTERN NORTH DAKOTA AND INTO NORTHWESTERN MINNESOTA BY LATE THIS AFTERNOON. EXPECT 2 TO 4 INCHES OF SNOW TO ACCUMULATE BY THE TIME THE SNOW ENDS EARLY TUESDAY MORNING. NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL PRODUCE BLOWING AND DRIFTING SNOW WITH VISIBILITY LESS THAN ONE HALF MILE AT TIMES. THE BLOWING AND DRIFTING SNOW WILL CONTINUE THROUGH TUESDAY MORNING...EVEN THOUGH THE SNOW WILL HAVE STOPPED FALLING. EXPECT ROADWAYS TO BECOME SNOW COVERED AND ICY THIS EVENING. ALWAYS CHECK THE LATEST ROAD REPORTS BEFORE VENTURING OUT AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ SCHULTZ/GODON
000 WWUS43 KFGF 310245 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 845 PM CST MON OCT 30 2006 ...WINTRY WEATHER TO CONTINUE THROUGH TUESDAY MORNING... .THE HEAVIEST SNOWFALL HAS MOVED NORTH AND EAST OF THE AREA INTO SOUTHERN CANADA. LIGHT SNOW WILL CONTINUE OVERNIGHT WITH SOME ADDITIONAL ACCUMULATION LIKELY. NORTH WINDS OF 15 TO 25 MPH AREAS OF BLOWING AND DRIFTING SNOW WILL CONTINUE. WHEN COMBINED WITH ICY ROADWAYS TRAVEL WILL REMAIN HAZARDOUS TONIGHT. ALWAYS CHECK THE LATEST ROAD REPORTS BEFORE VENTURING OUT...AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. MNZ004-NDZ006>008-014-015-054-311200- /O.CAN.KFGF.WS.W.0002.000000T0000Z-061031T1800Z/ /O.EXB.KFGF.SB.Y.0003.000000T0000Z-061031T1200Z/ KITTSON-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...HALLOCK...CANDO...LANGDON...CAVALIER... MADDOCK...LEEDS...DEVILS LAKE...ADAMS 845 PM CST MON OCT 30 2006 ...WINTER STORM WARNING IS CANCELLED... ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST TUESDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. LIGHT SNOW WILL CONTINUE THROUGH THE OVERNIGHT HOURS...HOWEVER ADDITIONAL ACCUMULATIONS WILL BE LIGHT. UP TO ONE INCH ADDITIONAL SNOWFALL IS ANTICIPATED IN THE DEVILS LAKE BASIN AND THE FAR NORTHERN RED RIVER VALLEY AND EXTREME NORTHWEST MINNESOTA. WITH NORTH TO NORTHWEST WINDS OF 15 TO 25 MPH BLOWING AND DRIFTING SNOW WILL REDUCE THE VISIBILITY AT TIMES TO AROUND ONE HALF MILE. WHEN COMBINED WITH ICY ROADWAYS TRAVEL WILL REMAIN HAZARDOUS OVERNIGHT. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ MNZ001-005>009-013-014-NDZ016-024-026>030-311200- /O.EXT.KFGF.SB.Y.0003.000000T0000Z-061031T1200Z/ WEST POLK-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-EAST MARSHALL- NORTH BELTRAMI-PENNINGTON-RED LAKE-EASTERN WALSH COUNTY-EDDY- NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ROSEAU... BAUDETTE...WARREN...NEWFOLDEN...RED LAKE...THIEF RIVER FALLS... RED LAKE FALLS...GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS... COOPERSTOWN...FINLEY...MAYVILLE 845 PM CST MON OCT 30 2006 ...SNOW AND BLOWING SNOW ADVISORY NOW IN EFFECT UNTIL 6 AM CST TUESDAY... THE SNOW AND BLOWING SNOW ADVISORY IS NOW IN EFFECT UNTIL 6 AM CST TUESDAY. LIGHT SNOW WILL CONTINUE THROUGH THE OVERNIGHT HOURS...HOWEVER ADDITIONAL ACCUMULATIONS WILL BE LIGHT. UP TO ONE INCH ADDITIONAL SNOWFALL IS ANTICIPATED IN THE CENTRAL RED RIVER VALLEY EAST TO THE THIEF RIVER FALLS AREA. UP TO TWO INCHES ADDITIONAL SNOW ARE POSSIBLE ACROSS THE ROSEAU AND BAUDETTE AREAS OVERNIGHT. EXPECT ICE COVERED ROADWAYS THROUGH TONIGHT. ALWAYS CHECK THE LATEST ROAD REPORTS BEFORE VENTURING OUT AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ ME
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this winter storm warning went out at Oct 29, 9:10 PM CST, 7 hours 18 minutes earlier.
Area forecast discussion, Oct 29, 9:10 PM CST, 7 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
910 PM CST SUN OCT 29 2006
.DISCUSSION...
UPPER LEVEL TROUGH OVER SOUTHWEST CANADA AND PACIFIC NORTHWEST
FORECAST TO MOVE INTO THE NORTHERN PLAINS, ROTATE TO NEGATIVE TILT
AND CLOSE OFF BY EARLY TUESDAY. EVENING 500 HPA UPPER AIR ANALYSIS
HAS 90+ METER HEIGHT FALLS OVER THE PACIFIC NORTHWEST WITH UPPER
WAVE MOVING IN. WATER VAPOR LOOP SHOWS UPPER TROUGH DIGGING OVER WA
WHILE SOME RIDGE BUILDING WAS OCCURRING OVER THE NORTHERN PLAINS
INTO FAR SOUTHERN CANADA.
GFS HAS A BETTER HANDLE ON LOW LEVEL FEATURES THIS EVENING AND WILL
BE USED. SURFACE LOW WAS LOCATED OVER SOUTHEAST ND AND IS FORECAST TO
MOVE INTO NORTHWEST MN AND DISSIPATE. A SECOND LOW PRESSURE SYSTEM
WILL DEVELOP OVER SOUTHEAST MT AND MOVE INTO NORTHWEST MN AND DEEPEN
BY MON AFTERNOON. MODELS ARE MAINTAINING THEIR CONTINUITY FROM RUN
TO RUN. WILL KEEP WATCH AS IS. WILL UPDATE ZONES.
&&
.AVIATION...
FOG LOOP AND SURFACE OBS SHOW 6 THOUSAND FT CEILINGS ALONG THE
INTERNATIONAL BORDER. SOUTH EDGE OF CLOUD DECK WAS STATIONARY UNTIL
AFTER SUNSET DESPITE NORTHEAST FLOW IN THE CLOUD LAYER. CLOUD DECK
BEGAN MOVING SOUTH AROUND 10 KTS AFTER SUNSET. MAY HAVE TO LOWER
CEILINGS FOR TONIGHT.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY
MORNING FOR NDZ006-NDZ007-NDZ008-NDZ014-NDZ015-NDZ016-NDZ024-
NDZ026-NDZ027-NDZ028-NDZ029-NDZ030-ND038-ND039-NDZ054.
MN...WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY
MORNING FOR MNZ001-MNZ002-MN003-MNZ004-MNZ005-MNZ006-MNZ007-
MNZ008-MNZ009-MNZ013-MNZ014-MNZ015-MNZ016-MNZ017-MNZ022-
MNZ023-MNZ024-MNZ027-MNZ028.
&&
HOPPESHazardous weather outlook, Oct 29, 5:15 AM CST, 23 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 515 AM CST SUN OCT 29 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-301115- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 515 AM CST SUN OCT 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE POTENTIAL EXISTS FOR THE FIRST LARGE SCALE MEASURABLE SNOWFALL OF THE YEAR ACROSS THE REGION MONDAY AFTERNOON AND NIGHT. SNOW POSSIBLY MODERATE TO HEAVY AT TIMES IS PROJECTED ACROSS EASTERN NORTH DAKOTA INTO NORTHWEST MINNESOTA. THE HEAVIEST SNOW ACCUMULATION IS EXPECTED TO OCCUR FROM NORTHEAST NORTH DAKOTA INTO NORTHWEST MINNESOTA WHERE AMOUNTS IN EXCESS OF 4 INCHES ARE POSSIBLE. TO COMPLICATE MATTERS NORTH TO NORTHWEST WINDS ARE EXPECTED TO INCREASE DRAMATICALLY MONDAY EVENING INTO TUESDAY MORNING WITH SPEEDS OF 25 TO 35 MPH WITH HIGHER GUSTS. THIS WILL RESULT IN GREATLY REDUCED VISIBILITY IN BLOWING AND DRIFTING SNOW. LOW PRESSURE OVER SOUTH DAKOTA IS EXPECTED TO INTENSIFY AS IT LIFTS NORTHEAST INTO THE WESTERN GREAT LAKES BY MONDAY NIGHT. A WINTER STORM WATCH HAS BEEN POSTED FOR AREAS ALONG AND NORTH OF A COOPERSTOWN TO CROOKSTON LINE FOR MONDAY AFTERNOON INTO TUESDAY MORNING. PERSONS PLANNING TRAVEL DURING THIS PERIOD WILL WANT TO KEEP ABREAST OF THE SITUATION WITH LATER FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOWFALL AMOUNTS TO THE GRAND FORKS NATIONAL WEATHER SERVICE OFFICE. BERG
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 4:28 AM CST | Snow and Blowing Snow Advisory | FGF | Barnes, Benson, Cavalier, Eddy, Grand Forks, Griggs and 7 more | 24 hr |
| Oct 30, 4:42 AM CST | Wind Advisory | FGF | Barnes, Cass, Ransom, Richland, Sargent | 16 hr |
Nearby
Winter Storm Warnings in North Dakota, 2006Winter Storm Warnings in Minnesota, 2006Every winter storm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.